, Volume 15, Issue 1, pp 155–159

Sufficient conditions for positive definiteness of tridiagonal matrices revisited


DOI: 10.1007/s11117-010-0047-y

Cite this article as:
Anđelić, M. & da Fonseca, C.M. Positivity (2011) 15: 155. doi:10.1007/s11117-010-0047-y


We review several sufficient conditions for the positive definiteness of a tridiagonal matrix and propose a different approach to the problem, recalling and comprising little-known results on chain sequences.


Chain sequences Wall–Wetzel theorem Tridiagonal matrix Positive definite matrix 

Mathematics Subject Classification (2000)

15A15 15A57 15A45 15A60 15A48 

Copyright information

© Birkhäuser/Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of AveiroAveiroPortugal
  2. 2.Department of MathematicsUniversity of CoimbraCoimbraPortugal

Personalised recommendations